Alert archive / Texas / Tornado Warnings in 2009

Tornado Warning 32, NWS Fort Worth, TX

June 10, 2009Comanche County, Texas

NWS Fort Worth, TX issued this tornado warning at Jun 10, 2009, 6:49 PM CDT for Comanche County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2009, 6:49 PM CDT (23:49 UTC)
Expired
Jun 10, 2009, 7:30 PM CDT
In force
41 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Comanche County, TX

The radar

The Dyess AFB radar (KDYX), 102 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:05 PM CDTHAIL 1.7510 Sw De Leon, TXGOLF BALL HAIL IN DOWNING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:13 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2431 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2431 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
1090 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KFWD 102349
TORFWD
TXC093-110030-
/O.NEW.KFWD.TO.W.0032.090610T2349Z-090611T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
649 PM CDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL COMANCHE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 730 PM CDT

* AT 650 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  DEVELOPING TORNADO 6 MILES NORTHWEST OF COMANCHE...MOVING EAST AT
  35 MPH.

* THE TORNADO WILL BE NEAR...
  COMANCHE BY 655 PM CDT...
  GUSTINE BY 715 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR BATHROOM...CLOSET...OR HALLWAY ON THE LOWEST
FLOOR OF YOUR BUILDING. COVER YOURSELF WITH BLANKETS...PILLOWS...OR A
MATTRESS FOR PROTECTION.

DO NOT LEAVE SHELTER TO USE YOUR CAR TO OUTRUN A TORNADO. CARS ARE
EASILY TOSSED AND CRUSHED BY TORNADO WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN TEXAS.

&&

LAT...LON 3207 9843 3195 9833 3196 9824 3185 9817
      3176 9832 3187 9876 3205 9877
TIME...MOT...LOC 2350Z 272DEG 29KT 3196 9865

$$
2 follow-up statements
000 
WWUS54 KFWD 102359
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
659 PM CDT WED JUN 10 2009

TXC093-110030-
/O.CON.KFWD.TO.W.0032.000000T0000Z-090611T0030Z/
COMANCHE TX-
659 PM CDT WED JUN 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
COMANCHE COUNTY...

AT 700 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED 5 MILES NORTH OF
COMANCHE...MOVING EAST AT 55 MPH.

THE TORNADO WILL BE NEAR...
  GUSTINE BY 705 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EVACUATE MOBILE HOMES FOR A STORM SHELTER OR PERMANENT BUILDING. IF
NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH AND COVER
YOUR HEAD.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN TEXAS.

&&

LAT...LON 3207 9843 3195 9833 3196 9824 3185 9817
      3176 9832 3187 9876 3205 9877
TIME...MOT...LOC 0000Z 276DEG 47KT 3196 9843

$$
000 
WWUS54 KFWD 110011
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 PM CDT WED JUN 10 2009

TXC093-110030-
/O.CON.KFWD.TO.W.0032.000000T0000Z-090611T0030Z/
COMANCHE TX-
711 PM CDT WED JUN 10 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
COMANCHE COUNTY...

AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO.  THIS TORNADO WAS LOCATED 5 MILES NORTH OF
GUSTINE...MOVING EAST AT 55 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR NORTHEASTERN TEXAS.

&&

LAT...LON 3204 9859 3207 9843 3195 9833 3196 9824
      3185 9817 3176 9832 3185 9866
TIME...MOT...LOC 0011Z 276DEG 47KT 3191 9842

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Jun 10, 6:46 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 10, 6:46 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
646 PM CDT WED JUN 10 2009

.UPDATE...
SEVERE STORM COMPLEX NOW PUSHING I-35 CORRIDOR...WITH LARGE HAIL...DAMAGING
WINDS TO 70 MPH...AND ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL
IN EXCESS OF 2 INCHES IS POSSIBLE...YET ANY FLASH FLOODING SHOULD WOULD
BE ISOLATED AND CURRENT FORWARD STORM MOTION WOULD INDICATE SUCH. DEFINITELY
SOME URBAN/SMALL STREAM FLOODING IS EXPECTED ACROSS URBAN AREAS WITH
ATMOSPHERIC MOISTURE/PWAT NEAR 2 INCHES.

WE HAVE REMOVED JACK...YOUNG...STEPHENS COUNTIES...BUT ADDED COUNTIES
TO THE WATCH SOUTH THROUGH MILLS...MCLENNAN...OVER TO ANDERSON COUNTIES.

FORECAST UPDATE IS OUT...MORE UPDATES LIKELY TO BE FORTHCOMING.

05/

&&

.PREV DISCUSSION... /ISSUED 322 PM CDT WED JUN 10 2009/
THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH TEXAS LATE
THIS AFTERNOON AND THIS EVENING AS A COLD FRONT APPROACHES FROM THE
NORTHWEST. THE LATEST SPC MESOANAYSIS SHOWS THE CAP HAS JUST ABOUT
LIFTED ACROSS THE ENTIRE REGION AND SURFACE BASED CAPE REMAINS BETWEEN
2000 AND 3500 J/KG. THE BEST CHANCE OF SEVERE STORMS WILL BE IN
THE NORTHWEST ZONES WHERE SURFACE CONVERGENCE WILL BE MAXIMIZED
ALONG THE COLD FRONT. EXPECT THUNDERSTORMS TO CONTINUE INTO THE
OVERNIGHT HOURS...ESPECIALLY IN THE NORTHERN ZONES. AT THIS TIME
IT APPEARS THAT HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT.
HOWEVER...A DRY LAYER BETWEEN 900 AND 700 MB SHOULD ALSO PROMOTE
EVAPORATIVE COOLING AND DOWNBURST WIND POTENTIAL.

THE COLD FRONT IS FORECAST TO WEAKEN AND LIFT NORTHWARD THURSDAY
WITH A FEW LINGERING SHOWERS AND THUNDERSTORMS...ESPECIALLY ACROSS THE
NORTHERN HALF OF THE REGION. THE NAM CONTINUES TO INDICATE A SHORT
WAVE THURSDAY NIGHT WITH SCATTERED THUNDERSTORMS IN THE EAST. THE
GFS IS MUCH WEAKER WITH THIS FEATURE...BUT BASED ON THE
FORECASTED INSTABILITY...WILL KEEP CHANCE POPS IN THE FORECAST.

WARMER AIR AND RAIN-FREE CONDITIONS ARE EXPECTED THIS WEEKEND
THROUGH THE FIRST HALF OF NEXT WEEK AS UPPER LEVEL HIGH PRESSURE
STRENGTHENS OVER THE REGION. UNFORTUNATELY...LOW LEVEL HUMIDITY
WILL REMAIN HIGH AND AFTERNOON HEAT INDEX VALUES WILL SURPASS THE
CENTURY MARK IN MANY LOCATIONS...ESPECIALLY EARLY NEXT WEEK.

LOOKING AHEAD...IT APPEARS THE UPPER RIDGE WILL BE SLOW TO DEPART
AND WARM/HUMID/RAIN-FREE CONDITIONS WILL PERSIST THROUGH NEXT WEEKEND.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  72  96  77  97  76 /  80  20  30  10  10
WACO, TX              74  97  77  99  77 /  30  20  20  10  10
PARIS, TX             71  91  73  95  74 /  70  30  40  10  20
DENTON, TX            70  95  73  98  75 /  80  30  30  10  10
MCKINNEY, TX          71  94  74  98  74 /  80  30  40  10  20
DALLAS, TX            74  96  79  99  80 /  80  20  30  10  10
TERRELL, TX           73  95  76  98  76 /  70  20  40  10  10
CORSICANA, TX         75  94  76  97  76 /  40  20  30  10  10
TEMPLE, TX            75  96  76  98  75 /  20  10  20  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

91/05
Hazardous weather outlook, Jun 10, 6:26 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
626 PM CDT WED JUN 10 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
626 PM CDT WED JUN 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
SEVERE THUNDERSTORMS CONTAINING LARGE HAIL...DAMAGING WINDS TO 70 MPH...
LOCALLY HEAVY RAINFALL TO TWO INCHES CAUSING MINOR FLOODING...AND A
FEW TORNADOES ARE POSSIBLE OVER THE MAJORITY OF NORTH TEXAS...MAINLY
THIS EVENING...AS A WEAK FRONT AND UPPER LEVEL DISTURBANCE AFFECT
THE AREA. AREAS EAST OF INTERSTATE 35 COULD STILL SEE A FEW STRONG
TO SEVERE STORMS AFTER MIDNIGHT...YET STORMS WILL EXIT NORTH TEXAS
WELL BEFORE DAYBREAK THURSDAY...AS THE UPPER LEVEL DISTURBANCE EXITS
TO THE EAST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE WILL CONTINUE TO BE A CHANCE OF THUNDERSTORMS THURSDAY
AND THURSDAY NIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...
PRODUCING
LARGE HAIL AND DAMAGING WINDS.

DRY WEATHER IS THEN EXPECTED FRIDAY THROUGH THE MIDDLE OF NEXT
WEEK. A WARMING TREND WILL BEGIN ON FRIDAY WHICH WILL RESULT IN
HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE THROUGH THE
WEEKEND MAINLY SOUTH OF INTERSTATE 20.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE MOST LIKELY NORTH OF A COMANCHE...WACO...CENTERVILLE
LINE.

05/

In the hours before

Local storm report, Jun 10, 6:37 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
637 PM CDT WED JUN 10 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     AZLE                    32.90N  97.53W
06/10/2009                   TARRANT            TX   AMATEUR RADIO

            HAMS MEASURED 75 MPH WINDS IN AZLE
Local storm report, Jun 10, 6:39 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
639 PM CDT WED JUN 10 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND GST     LAKE WORTH              32.81N  97.43W
06/10/2009  M75 MPH          TARRANT            TX   CO-OP OBSERVER

            MEASURED 75 MPH ON BOAT CLUB ROAD
Local storm report, Jun 10, 6:40 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
640 PM CDT WED JUN 10 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             PERRIN                  33.03N  98.07W
06/10/2009  E1.75 INCH       JACK               TX   BROADCAST MEDIA

            GOLFBALL HAIL REPORTED FROM PUBLIC.
Local storm report, Jun 10, 6:42 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
642 PM CDT WED JUN 10 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TORNADO          ROANOKE                 33.00N  97.23W
06/10/2009                   TARRANT            TX   AMATEUR RADIO

            DEBRIS AND ROTATION SEEN BY HAM SPOTTERS
Local storm report, Jun 10, 6:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
643 PM CDT WED JUN 10 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND GST     FORT WORTH              32.75N  97.34W
06/10/2009  M59 MPH          TARRANT            TX   NWS EMPLOYEE

            MEASURED 59 MPH AT NWS OFFICE
Local storm report, Jun 10, 6:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
647 PM CDT WED JUN 10 2009

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     SOUTHLAKE               32.95N  97.15W
06/10/2009                   TARRANT            TX   NWS EMPLOYEE

            70 MPH WINDS IN SOUTHLAKE...MULTIPLE LIMBS DOWN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:05 PM CDTSevere Thunderstorm WarningFWDYoung70 min
Jun 10, 4:26 PM CDTSevere Thunderstorm WarningFWDStephens49 min
Jun 10, 4:56 PM CDTSpecial Weather StatementFWDEastland34 min
Jun 10, 5:06 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto39 min
Jun 10, 5:12 PM CDTSevere Thunderstorm WarningFWDStephens63 min
Jun 10, 5:32 PM CDTSevere Thunderstorm WarningFWDDenton, Wise43 min
Jun 10, 5:38 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise67 min
Jun 10, 5:41 PM CDTSevere Thunderstorm WarningFWDEastland64 min
Jun 10, 5:44 PM CDTTornado WarningFWDParker, Wise46 min
Jun 10, 5:56 PM CDTAreal Flood AdvisoryFWDStephens, Young3 hr
Jun 10, 6:04 PM CDTTornado WarningFWDDenton, Parker, Tarrant, Wise41 min
Jun 10, 6:08 PM CDTSevere Thunderstorm WarningFWDDenton, Parker, Tarrant, Wise67 min
Jun 10, 6:20 PM CDTSpecial Weather StatementFWDGrayson25 min
Jun 10, 6:23 PM CDTSevere Thunderstorm WarningFWDComanche67 min
Jun 10, 6:29 PM CDTSevere Thunderstorm WarningFWDGrayson26 min
Jun 10, 6:35 PM CDTAreal Flood AdvisoryFWDJack, Wise3 hr
Jun 10, 6:35 PM CDTSevere Thunderstorm WarningFWDCooke55 min
Jun 10, 6:43 PM CDTTornado WarningFWDCollin, Dallas, Denton, Rockwall, Tarrant62 min
Jun 10, 6:49 PM CDTAreal Flood AdvisoryFWDDenton, Parker, Tarrant3 hr
Jun 10, 6:59 PM CDTSevere Thunderstorm WarningFWDCollin, Dallas, Denton, Rockwall, Tarrant61 min

Nearby

Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.